Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 190, NWS Pueblo, CO

October 11, 20084 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 11, 2008, 9:17 PM MDT for 4 counties in Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2008, 9:17 PM MDT (03:17 UTC)
Expired
Oct 11, 2008, 9:57 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 134 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
111 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
514 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 120317
SVRPUB
COC009-011-071-089-120445-
/O.NEW.KPUB.SV.W.0190.081012T0317Z-081012T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
917 PM MDT SAT OCT 11 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1045 PM MDT...

* AT 914 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  BRANSON...OR ABOUT 36 MILES SOUTHEAST OF TRINIDAD...AND WAS MOVING
  TOWARD THE NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KIM.
  HIGBEE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3700 10408 3804 10330 3772 10277 3699 10364
TIME...MOT...LOC 0317Z 215DEG 48KT 3697 10389

$$

METZE
4 follow-up statements
000 
WWUS55 KPUB 120329
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
929 PM MDT SAT OCT 11 2008

COC009-011-071-089-120445-
/O.CON.KPUB.SV.W.0190.000000T0000Z-081012T0445Z/
BACA CO-OTERO CO-BENT CO-LAS ANIMAS CO-
929 PM MDT SAT OCT 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR EASTERN LAS ANIMAS...SOUTHERN BENT...SOUTHEASTERN OTERO AND
NORTHWESTERN BACA COUNTIES...

AT 927 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES
NORTHEAST OF BRANSON...OR 39 MILES EAST OF TRINIDAD...AND WAS MOVING
TOWARD THE NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.
  HIGBEE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND 
PRODUCE FUNNEL CLOUDS OR A TORNADO WITH LITTLE WARNING. GET IN A 
STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST 
FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION.

LAT...LON 3700 10408 3804 10330 3772 10277 3699 10364
TIME...MOT...LOC 0329Z 215DEG 48KT 3712 10378

$$

METZE
000 
WWUS55 KPUB 120341
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
941 PM MDT SAT OCT 11 2008

COC009-011-071-089-120445-
/O.CON.KPUB.SV.W.0190.000000T0000Z-081012T0445Z/
BACA CO-OTERO CO-BENT CO-LAS ANIMAS CO-
941 PM MDT SAT OCT 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR EASTERN LAS ANIMAS...SOUTHERN BENT...SOUTHEASTERN OTERO AND
NORTHWESTERN BACA COUNTIES...

AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 16 MILES
NORTHEAST OF BRANSON...OR 44 MILES EAST OF TRINIDAD...AND WAS MOVING
TOWARD THE NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.
  HIGBEE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND 
PRODUCE A FUNNEL CLOUD OR TORNADO WITH LITTLE WARNING. GET IN A 
STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST 
FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION.

LAT...LON 3700 10408 3804 10330 3772 10277 3699 10364
TIME...MOT...LOC 0341Z 215DEG 48KT 3725 10366

$$

METZE
000 
WWUS55 KPUB 120349
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
949 PM MDT SAT OCT 11 2008

COC009-011-071-089-120445-
/O.CON.KPUB.SV.W.0190.000000T0000Z-081012T0445Z/
BACA CO-OTERO CO-BENT CO-LAS ANIMAS CO-
949 PM MDT SAT OCT 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR EASTERN LAS ANIMAS...SOUTHERN BENT...SOUTHEASTERN OTERO AND
NORTHWESTERN BACA COUNTIES...

AT 946 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 15 MILES
WEST OF KIM...OR 47 MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD
THE NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND 
PRODUCE A FUNNEL CLOUD OR TORNADO WITH LITTLE WARNING. GET IN A 
STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST 
FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION.

LAT...LON 3700 10408 3804 10330 3772 10277 3699 10364
TIME...MOT...LOC 0349Z 215DEG 48KT 3734 10358

$$

METZE
000 
WWUS55 KPUB 120357
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
957 PM MDT SAT OCT 11 2008

COC009-011-071-089-120407-
/O.CAN.KPUB.SV.W.0190.000000T0000Z-081012T0445Z/
BACA CO-OTERO CO-BENT CO-LAS ANIMAS CO-
957 PM MDT SAT OCT 11 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN LAS
ANIMAS...SOUTHERN BENT...SOUTHEASTERN OTERO AND NORTHWESTERN BACA
COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3700 10408 3804 10330 3772 10277 3699 10364 
TIME...MOT...LOC 0357Z 215DEG 48KT 3743 10350

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 8:32 PM MDT, 45 minutes earlier.

Area forecast discussion, Oct 11, 8:32 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT SAT OCT 11 2008

.UPDATE...HAVE ALLOWED SVR WATCH TO EXPIRE. ISOLD SVR WILL STILL
BE POSSIBLE OVER THE SERN PLAINS THRU THE EVE...WITH MAIN THREAT
BEING DAMAGING WINDS...BUT DESPITE HIGHER LAPSE RATES MOVING IN
TO THE REGION...CAPE WILL BE LIMITED AND SVR THREAT AS WELL.

TEMPS HAVE BEEN SLOW TO DROP OVR THE MTS...BUT NEW ROUND OF CONVECTION
HAS FIRED UP OVR THE DVD...SO WILL ALLOW WSW TO CONTINUE WITH
THE HYR ELEVS LIKELY PICKING UP ADVISORY AMTS OVERNIGHT. ROSE

&&

.PREV DISCUSSION... /ISSUED 301 PM MDT SAT OCT 11 2008/

SHORT TERM...
(TONIGHT AND SUNDAY)

COMPLEX WEATHER PATTERN OVER THE AREA TODAY WITH LARGE CUT OFF LOW
OVER THE GREAT BASIN AND 120+KT UPPER JET/DRY WEDGE NOSING INTO SW
CO.  MEANWHILE...FRONT WHICH PUSHED THROUGH THE SOUTHEAST PLAINS IS
BEGINNING TO SHOW SIGNS OF LIFTING BACK NORTHWARD THROUGH LAS
ANIMAS/BACA COUNTY...WITH MSAS SHOWING 3 HR PRESSURE FALLS AHEAD OF
APPROACHING SYSTEM...AND KSPD FINALLY SEEING A SOUTH WIND KICK IN.
LOTS OF CLOUDINESS THOUGH ACROSS THE AREA HAS HAMPERED HEATING. SO
FAR SPC MESO ANALYSIS ONLY SHOWING AROUND 250 J/KG OF CAPE NEARING
THE SRN BORDER.  WITH EASTERLY LOW LVL FLOW BENEATH STRONG SOUTHWEST FLOW
ALOFT...DEEP LAYER SHEARS RUNNING AROUND 50-70 KTS...SO CERTAINLY
ENOUGH SHEAR FOR SUPERCELLS.  50+ DEW POINTS HAVE BEEN ADVECTING
NORTHWARD INTO BACA...SRN LAS ANIMAS COUNTY...AND WITH A FEW HOURS
OF DEEP MIXING AS SOUTHERLY WINDS KICK IN...AND WITH COOLING ALOFT
ASSOC WITH UPPER LOW MOVING IN FROM THE WEST...COULD SEE ENOUGH
CLEARING/HEATING/INSTABILITY FOR SEVERE THUNDERSTORMS LATE THIS
AFTN/EVENING.  LARGE HAIL...DAMAGING WINDS WILL BE THE MAIN THREAT.  THOUGH
WITH LOW LCLS AND STRONG LOW LEVEL HELICITIES...AN ISOLATED TORNADO
IS ALSO POSSIBLE...ESPECIALLY ACROSS BACA/LAS ANIMAS COUNTY THROUGH THE
EVENING. WATCH MAY NEED TO BE EXPANDED EASTWARD ACROSS BACA COUNTY
LATER THIS AFTERNOON/EVENING.

OUT WEST...FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY HAS BEEN ONGOING
ACROSS THE SOUTHWEST/CEN MTNS.  SNOW LVLS ARE QUITE HIGH...STILL
ABOVE 11KFT SO FAR GIVEN HIGH MTN AWOS SITES KMYP AND KCPW ARE STILL
IN THE MID 30S AND WEB CAMS SHOWING ONLY WET ROADS.  HOWEVER PACIFIC
COLD FRONT WILL BE MOVING ACROSS THE MTN AREAS OVERNIGHT WITH SNOW
LEVELS DROPPING TO AROUND 8000 FEET.  MOST WIDESPREAD ACTIVITY
EXPECTED NOW THROUGH 06Z...THEN BOTH NAM/GFS BRING DRY SLOT INTO THE
WESTERN AFTER 06Z WHICH SHOULD BRING A QUICK DIMINISHING TO SNOWFALL
ACROSS THE WESTERN MOUNTAINS BY EARLY TOMORROW MORNING.  INHERITED
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW ABOVE 10000 KFT
FOR THE WRN MTS STILL LOOKS ON TARGET WITH ENDING TIME AROUND 09Z.
SNOW ALSO EXPECTED ACROSS THE EASTERN MTS HOWEVER WITH DRY AIR
MOVING IN QUICKLY AFTER 06Z...SNOW LVLS WILL HAVE LESS TIME TO WORK
DOWN THE EASTERN SLOPES BEFORE SHOWERS DIMINISH.  LOCAL 1-4 INCHES
MAINLY ABOVE 11 KFT STILL LOOKS GOOD.

OTHER CONCERN WILL BE STRONG WINDS ACROSS THE MOUNTAINS.  MYP AND
CPW GUSTING TO NEAR 50 KTS AND WITH JET OVERHEAD...EXPECT TO SEE
GUSTS TO 60 KTS ABOVE 11-12KFT OVERNIGHT.  PARAMETERS DO NOT LOOK
FAVORABLE FOR THESE STRONG WINDS TO DESCEND THE EASTERN MTS INTO THE
ADJACENT PLAINS TOMORROW...SO NO WIND HIGHLIGHTS ANTICIPATED.  BUT
HIGHER MOUNTAIN PASSES COULD BECOME VERY TREACHEROUS TONIGHT WITH
BLOWING SNOW AS SNOW LEVELS CONTINUE TO DROP.

ACROSS THE SOUTHEAST PLAINS...NUMEROUS SHOWERS AND THUNDERSTORMS
THIS EVENING...WITH A FEW SEVERE ALONG THE SRN BORDER...SHOULD
GRADUALLY DECREASE TOWARDS TOMORROW MORNING.  STRATUS WILL LIKELY
STAY SOCKED IN NORTH OF HIGHWAY 50 UNTIL LATER TONIGHT WHEN WESTERLY
WINDS BEHIND PACIFIC COLD FRONT MOVE IN AND ERODE THE LOW CLOUD
COVER.  LOW LVL FLOW EVENTUALLY BECOMES NORTHEAST TO EASTERLY ACROSS
THE PLAINS BEHIND THE FRONT WHICH STALLS OUT AGAIN ROUGHLY ALONG A
LINE FROM KTAD TO KIM TO KLAA.  DEW POINTS ACROSS THE SOUTHEAST
CORNER TOMORROW WILL STAY IN THE 50S TO LOWER 60S AND DEEP LAYER
SHEARS RUNNING BETTER THAN 50 KTS...COULD AGAIN SEE A THREAT FOR
SUPERCELL THUNDERSTORMS.  MODEL CAPES RUNNING UP TO 700 J/KG...SO
ONCE AGAIN COULD SEE A THREAT FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST CORNER OF THE STATE.  FAIRLY DEEP DRY AIR WILL BE
POSITIONED ACROSS THE WESTERN HALF OF THE FCST AREA TOMORROW...SO
LESS SHOWER/TSTORM ACTIVITY OUT WEST.  MAX TEMPS ACROSS THE PLAINS A
REAL C51ENGE WITH GUIDANCE VALUES ON THE PLAINS SPANNING THE
GAMUT FROM UPPER 70S TO AROUND 80 IN THE MET...TO 60S IN THE MAV.
HAVE GONE A LITTLE BELOW MAV GUIDANCE NORTH OF THE FRONT WITH
WARMEST AREAS ALONG THE SE PLAINS WITH MID/UPPER 60S.  MOST OF THE
FCST AREA SHOULD SEE MORE SUN TOMORROW...SO WONT FEEL AS RAW AS
TODAY IN SPITE OF COOLER AIR ALOFT.  KT

LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

..ANOTHER STORM ON MONDAY AND TUESDAY...

SUNDAY NIGHT THROUGH TUESDAY...MORE OF THE MODELS SUGGEST A COMPACT
SHORTWAVE WILL MOVE EASTWARD ACROSS THE STATE ON MONDAY AND
TUESDAY.  700MB BAROCLINIC BAND WILL STAY NEAR THE KANSAS BORDER AND
HAVE INCREASED POPS ON THE PLAINS ESPECIALLY CLOSER TO THE KANSAS
BORDER.  THE NAM AND GFS HAVE EASTERLY FLOW AT 700MB...HIGH
HUMIDITIES AND 700MB TEMPERATURES BELOW 0C.  THERE IS THE POTENTIAL
FOR SOME LIGHT UPSLOPE PRECIPITATION OVER THE EASTERN MOUNTAINS AND
INTERSTATE 25 CORRIDOR ON THESE DAYS.  I HAVE INTRODUCED SOME MODEST
POPS FOR THESE AREAS ON MONDAY AND TUESDAY.  MODEL SOUNDINGS DO NOT
SUGGEST NEAR SATURATION OR LIFT IN REGIONS COLDER THAN -10C...SO ANY
PRECIPITATION WOULD BE LIGHT.  FURTHER WEST...AIR ALOFT REMAINS
RELATIVELY DRY...SO ONLY HAVE MODEST POPS IN THE CENTRAL AND
SOUTHWEST MOUNTAINS.

WEDNESDAY THROUGH FRIDAY...WESTERLY FLOW DEVELOPS ON
WEDNESDAY...WITH THE EC AND GFS SUGGESTING A TROUGH PASSING MOSTLY
TO THE NORTH ON THURSDAY.  EC IS STRONGER WITH THIS TROUGH AND DIGS
THE TROUGH MORE STRONGLY SOUTHWARD INTO THE HIGH PLAINS.  MAIN
EFFECT IS THE EC HAS A MUCH STRONGER SURFACE HIGH OVER THE NORTHERN
HIGH PLAINS...WITH STRONGER UPSLOPE FLOW ON FRIDAY.  EC SOLUTION
WOULD RESULT IN A COOLER AND CLOUDIER DAY THAN WHAT IS IN THE
GRIDS.

SATURDAY...UPPER RIDGE IS JUST TO THE EAST OF THE STATE...WITH
BROAD SOUTHWEST FLOW ALOFT.  GFS IS A LITTLE MORE AGGRESSIVE WITH
THE AMOUNT OF MOISTURE IN THE SOUTHWEST FLOW.  CURRENTLY...LOOKS TO
BE A MILD TO WARM DAY OVER THE ENTIRE FORECAST AREA.  --PGW--

AVIATION...
IFR CONDITIONS ARE EXPECTED AT KCOS AND KPUB THROUGH AROUND 09-10Z.
AFTER THIS TIME DRY PUNCH ALOFT MOVES EASTWARD ACROSS THE EASTERN
MTS AND SHOULD SEE LOW CLOUDS ERODE FAIRLY QUICKLY AS SOUTHWESTERLY
WINDS KICK IN. SECONDARY NORTHERLY SURGE WILL MOVE INTO THE EASTERN
PLAINS TOMORROW MORNING WITH FLOW BECOMING EAST TO SOUTHEAST ONCE
AGAIN IN THE AFTN.  DRIER AIR THOUGH SUGGESTS THAT A RETURN OF
WIDESPREAD STRATUS TOMORROW AFTERNOON WILL BE LESS LIKELY.
MEANWHILE...WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO
CONTINUE THROUGH THE EVENING WITH LIFR CIGS AND MODERATE TO HEAVY
SNOW ACROSS THE CONTDVD REGION.  A RETURN OF VFR CONDITIONS EXPECTED
ON SUNDAY AS DRIER AIR MOVES INTO THE AREA...THOUGH STILL ENOUGH
MOISTURE FOR AT LEAST SOME ISOLATED MOUNTAIN SHOWERS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 3 AM MDT SUNDAY FOR COZ058-060-066-
068.

&&

44/17
Hazardous weather outlook, Oct 11, 8:41 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
841 PM MDT SAT OCT 11 2008

COZ058>089-093>099-130245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
841 PM MDT SAT OCT 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SNOW LEVELS WILL LOWER BELOW 11000 FEET BY MIDNIGHT...AND DROP TO
AROUND 8500 FEET BY SUNDAY MORNING. PERIODS OF MODERATE TO HEAVY
SNOW WILL CONTINUE OVER THE MOUNTAINS TONIGHT...AND GUSTY WINDS WILL
CREATE HAZARDOUS TRAVEL CONDITIONS OVER THE PASSES. THE HEAVIEST
SNOW ACCUMULATIONS WILL BE OVER THE CENTRAL AND NORTHERN MOUNTAINS.
LIGHT SNOW ACCUMULATIONS MAY OCCUR OVER THE EASTERN MOUNTAINS OVERNIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING
OVER THE SOUTHEAST PLAINS...WITH THE MAIN THREAT BEING DAMAGING
WINDS UP TO 70 MPH...ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
ACROSS THE AREA SUNDAY AND MONDAY...WITH THE BEST CHANCES ACROSS THE
FAR EASTERN PLAINS. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING
AND GUSTY WINDS TO AROUND 40 MPH...EXCEPT FOR THE FAR SOUTHEAST
PLAINS ON SUNDAY...WHERE LOCALLY HEAVY RAINFALL AND ONE OR TWO
STRONG TO SEVERE STORMS...PRODUCING LARGE HAIL AND WIND GUSTS IN
EXCESS OF 60 MPH...WILL BE POSSIBLE. LIGHT SNOWFALL WILL ALSO BE
POSSIBLE ACROSS THE HIGHER TERRAIN. LOW TEMPERATURES IN THE LOWER
TO MID 30S ARE EXPECTED ACROSS THE EASTERN PLAINS SUNDAY AND
MONDAY...WITH A HARD FREEZE POSSIBLE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
MET OVER THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT...AND
POSSIBLE OVER ELEVATIONS ABOVE 8500 FEET ELSEWHERE...AND POSSIBLE OVER
PORTIONS OF THE FAR SOUTHEAST PLAINS THROUGH THIS EVENING.

44/17

In the hours before

Special weather statement, Oct 11, 5:01 PM MDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT SAT OCT 11 2008

COZ088-089-093>099-120100-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
501 PM MDT SAT OCT 11 2008

...WEAK FUNNEL CLOUDS COULD BE POSSIBLE OVER SOUTHEAST COLORADO...

A LARGE SQUALL LINE OF SHOWERS AND THUNDERSTORMS OVER SOUTHEASTERN
COLORADO WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF WEAK FUNNEL
CLOUDS GIVEN A TREMENDOUS AMOUNT OF WIND SHEAR IN THE ATMOSPHERE.

THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE
BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW
MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN
BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE.

IF YOU ARE IN SOUTHEAST COLORADO...BE ALERT FOR THE POSSIBILITY
OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE
NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE
DIRECTLY IF YOU SPOT A FUNNEL CLOUD.

IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A
PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING.

METZE
Special weather statement, Oct 11, 6:46 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT SAT OCT 11 2008

COZ089-093>099-120400-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
646 PM MDT SAT OCT 11 2008

...WEAK FUNNEL CLOUDS COULD BE POSSIBLE OVER SOUTHEAST COLORADO...

A LARGE SQUALL LINE OF SHOWERS AND THUNDERSTORMS OVER SOUTHEASTERN
COLORADO WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF WEAK FUNNEL
CLOUDS GIVEN A TREMENDOUS AMOUNT OF WIND SHEAR IN THE ATMOSPHERE.
THIS INCLUDES OTERO...CROWLEY...LAS ANIMAS...KIOWA...PROWERS...
BENT...AND BACA COUNTIES.

THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE
BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW
MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN
BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE.

IF YOU ARE IN SOUTHEAST COLORADO...BE ALERT FOR THE POSSIBILITY
OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE
NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE
DIRECTLY IF YOU SPOT A FUNNEL CLOUD.

IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A
PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING.

METZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 9:49 PM MDTAreal Flood AdvisoryPUBBent, Las Animas, Otero3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.